Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 134, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2022, 12:33 PM CDT for Phillips County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2022, 12:33 PM CDT (17:33 UTC)
- Expired
- May 13, 2022, 1:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Phillips County, AR
The radar
The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:01 PM CDT, 32 minutes earlier.
Area forecast discussion, May 13, 12:01 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1201 PM CDT Fri May 13 2022 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 1119 AM CDT Fri May 13 2022/ UPDATE... A boundary representing the dividing line between the humid air and the drier air stretches from Dyersburg, TN southward to Greenwood, MS. This corridor will be the focus of shower and thunderstorm development this afternoon. Expect increased development to occur over the next 1-2 hours. Some of these storms could become strong to severe. The storms may also produce locally heavy rainfall. Made some minor tweaks to POPS, temperatures, and cloud cover. Overall forecast is on track. Update will be out shortly. KRM DISCUSSION... /issued 331 AM CDT Fri May 13 2022/ A back door cold front will usher in a bit of relief from the recent heat as well as a chance of rain and thunderstorms today. Much of the area near the Tennessee river behind the front is currently in the middle 60s with low to middle 70s ahead of the front across most of the Midsouth. A few weak thunderstorms are dissipating over the Mississippi River Delta across far southwest Tennessee and north Mississippi. Nearly all guidance suggests thunderstorms will redevelop along the Mississippi river today and flourish this afternoon. High temperatures today are expected to be at least 5-10 degrees cooler than yesterday. Afternoon temperatures should be in the middle 80s. General rain and thunderstorms are expected to continue tonight and Saturday as a weakening upper low approaches the Midsouth from the southeast and a dissipating cold front approaches from the northwest. We should see thunderstorms taper off Sunday as the upper low fills in. High temperatures are expected to be in the middle to upper 80s. By Sunday afternoon the synoptic pattern over the Midsouth will transition into Northwest flow. Northwest flow in May/June across the Midsouth is prime MCS season. These systems are particularly difficult to forecast more than 24 hours out, but guidance suggests we may see a weakening MCS moving into the Midsouth Sunday night. The Storm Prediction Center has included nearly all of the Midsouth in a Slight risk for severe thunderstorms in their day 3 outlook for Sunday night. Locally damaging winds and hail will be the primary risks. Cooler temperatures are expected Monday. Expect highs in the upper 70s to middle 80s. A weak ridge will build in from the west Tuesday, flattening out into zonal flow by Wednesday. Mainly dry conditions are expected Tuesday and Wednesday with temperatures trending warmer. We may see a few 90 degree temperatures return to the Midsouth by Wednesday or Thursday. We may see a showers and thunderstorms Wednesday night into Thursday as a weak disturbance moves east through largely zonal flow. 30 && .AVIATION... A backdoor cold front, really more like a density gradient, with dewpoints in the lower 60s is pushing into an airmass over the Delta where dewpoints are in the lower 70s. Convergence along this boundary will set the stage for SHRAs/TSRAs this afternoon. KMEM will be most impacted and will introduce a tempo for TSRA there. The other sites will be on the periphery of this activity which will be centered along a N-S corridor from the Bootheel through Memphis into NW MS. Expect activity to play out by early evening. Expect VFR conds outside of SHRAs/TSRAs. Evening should be quiet. Some models are depicting development later tonight over southern MO that would dive S/SE into the Mid-South. Not confident in this so will just go with VCSH for now. Winds will range from 7-10 kts this afternoon...W across the Delta to SE toward the AL/MS line. Light winds overnight and light S/SSW on Saturday. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 13, 11:45 AM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1145 AM CDT Fri May 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-141845- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1145 AM CDT Fri May 13 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Strong to severe storms will be possible this afternoon into this evening across the Mid-South, best chances will occur along and west of the Mississippi River. Damaging winds and large hail would be main threats with these storms. Locally heavy rainfall will also be possible which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe storms will be possible on Saturday. A cluster of showers and thunderstorms will move into the Mid-South early on Saturday. Redevelopment of strong to severe storms will occur along old outflow boundaries as daytime heating occurs. Damaging winds and large hail would be main threats with these storms. Strong to severe storms will be possible Sunday night into early Monday as a cluster of thunderstorms approaches the Midsouth from the Northwest. Damaging wind is expected to be the greatest threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the evening, again on Saturday, and Sunday Night into Monday morning. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:42 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola | 33 min |
| May 13, 1:30 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 30 min |
| May 13, 2:06 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 24 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 21 min |
| May 13, 3:32 PM CDT | Special Weather Statement | MEG | Lafayette | 28 min |
| May 13, 3:52 PM CDT | Special Weather Statement | MEG | Yalobusha | 38 min |
| May 13, 4:26 PM CDT | Special Weather Statement | MEG | Lafayette | 34 min |
| May 13, 4:40 PM CDT | Special Weather Statement | MEG | Calhoun | 35 min |
| May 13, 5:40 PM CDT | Special Weather Statement | MEG | Tishomingo | 35 min |
| May 13, 2:03 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 27 min |
| May 13, 3:15 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 8 min |
| May 13, 3:56 PM CDT | Special Weather Statement | MEG | Madison | 34 min |
| May 13, 4:11 PM CDT | Special Weather Statement | MEG | Hardeman | 34 min |
| May 13, 4:13 PM CDT | Special Weather Statement | MEG | Henry | 32 min |
| May 13, 4:18 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Madison | 42 min |
| May 13, 4:35 PM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| May 13, 4:53 PM CDT | Special Weather Statement | MEG | Madison | 37 min |
| May 13, 5:04 PM CDT | Special Weather Statement | MEG | Benton | 26 min |
| May 13, 5:10 PM CDT | Special Weather Statement | MEG | Carroll | 35 min |
| May 13, 5:32 PM CDT | Special Weather Statement | MEG | Hardin | 28 min |
| May 13, 5:39 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 36 min |
| May 13, 6:12 PM CDT | Special Weather Statement | MEG | Benton | 33 min |
| May 13, 6:46 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur, Hardin, Henderson | 104 min |
| May 13, 12:19 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 15 min |
| May 13, 12:20 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 25 min |
| May 13, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 35 min |
| May 13, 12:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 9 min |
| May 13, 12:59 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.